Alert archive / Ohio / Small Craft Advisories in 2009
Small Craft Advisory 147, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 8, 2009, 4:27 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 4:27 AM EDT (08:27 UTC)
- Expired
- Oct 8, 2009, 9:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
242 WHUS71 KCLE 080827 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 427 AM EDT THU OCT 8 2009 LEZ148-149-081400- /O.EXP.KCLE.SC.Y.0146.000000T0000Z-091008T0800Z/ /O.NEW.KCLE.SC.Y.0147.091008T0827Z-091008T1400Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 427 AM EDT THU OCT 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. WINDS HAVE DECREASED ACROSS LAKE ERIE BUT SOUTHWEST WINDS WILL REMAIN IN THE 10 TO 20 KNOT RANGE THIS MORNING. WAVES WILL GRADUALLY DECREASE FROM 3 TO 5 FEET TO 2 TO 4 FEET THIS MORNING AS WINDS SHIFT SLIGHTLY TOWARD SOUTHERLY TO PUSH THE HIGHER WAVES FURTHER OFF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ145>147-080930- /O.EXP.KCLE.SC.Y.0146.000000T0000Z-091008T0800Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH- 427 AM EDT THU OCT 8 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT CRITERIA AND THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
1 follow-up statement
633 WHUS71 KCLE 081330 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 930 AM EDT THU OCT 8 2009 LEZ148-149-081430- /O.CAN.KCLE.SC.Y.0147.000000T0000Z-091008T1400Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 930 AM EDT THU OCT 8 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES WILL BE JUST BELOW THE SMALL CRAFT ADVISORY CRITERIA THROUGH THE AFTERNOON. $$ KIELTYKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 4:07 AM EDT, 20 minutes earlier.
Area forecast discussion, Oct 8, 4:07 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT THU OCT 8 2009
.SYNOPSIS...
HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL MOVE OUT TO SEA. A
COLD FRONT OVER THE WESTERN GREAT LAKES WILL MERGE WITH LOW PRESSURE
FROM THE MISSISSIPPI VALLEY AND CROSS THE AREA ON FRIDAY. A SECOND
COLD FRONT WILL PUSH ACROSS THE AREA LATE SATURDAY OR EARLY SUNDAY
MORNING SETTING US UP FOR CHILLY WEATHER EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODELS SEEM TO CONTINUE TO HAVE SOME ISSUES WITH UPCOMING RAIN
EVENT. SEVERAL SHORT WAVES PROGGED TO STREAK EASTWARD FROM THE HIGH
PLAINS TODAY INTO FRIDAY ALONG THE I-70 CORRIDOR. AT THE SAME TIME
THE LONG WAVE TROUGH IS PROGGED TO DEEPEN ACROSS THE NORTH CENTRAL
STATES. THE SPLIT FLOW AS WELL AS THE SUPPOSED PHASING (OR NOT) OF
THE SYSTEM OFTEN BRING THESE TYPE OF MODEL PROBLEMS. MOST MODELS
ARE POSTING CONSIDERABLE QPF ACROSS THE UPPER MIDWEST EARLY THIS
MORNING WITH THE COLD FRONT. THESE SHOWERS ARE SLOW IN DEVELOPING.
GIVEN THE CURRENT ANALYSIS IT SEEMS THE SREF MAY BE THE MODEL OF
CHOICE. THE NAM/WRF ALSO LOOKS PRETTY CLOSE. I SUSPECT THE
CONVECTION ACROSS THE SOUTHERN PLAINS AND CENTRAL MS VALLEY WILL
INITIALLY DISRUPT THE DEVELOPMENT OF THE SYNOPTIC CONVEYOR BELT
NORTHWARD. WILL DELAY THE ONSET OF RAIN A FEW HOURS LATER THAN THE
MODELS FORECAST.
BUFKIT SHOWS A RAPID MOISTENING THROUGH THE COLUMN THIS AFTERNOON SO
CANNOT RULE OUT A FEW RENEGADE SHOWERS/SPRINKLES DEVELOPING AHEAD
OF THE MAIN RAIN SHIELD BUT STEADIER RAIN SHOULD EXPAND IN FROM
THE WEST DURING THE AFTERNOON AND EVENING. THICKER CLOUDS SHOULD
REACH NW OHIO BY MID MORNING BUT NE OH/NW PA HAS A DECENT CHANCE
FOR MORNING SUNSHINE. WILL FORECAST MAX TEMPS OF LOWER/MID 60S
WHERE THERE WILL BE SOME SUNSHINE WITH MAX TEMPS CLOSER TO 60
WHERE CLOUDS DOMINATE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
NICE CONVEYOR OF GULF MOISTURE SEEMS INEVITABLE TO DEVELOP BY
TONIGHT INTO FRIDAY...IT IS JUST A MATTER OF HOW FAR NORTH THE
HEAVIER RAIN/CONVECTION CAN COME. IMPRESSIVE JET PROGGED TO DEVELOP
ACROSS THE UPPER MIDWEST AND NORTHERN GREAT LAKES BY FRIDAY. THIS
COULD RESULT IN TWO AREAS OF RAIN THAT MERGE TOGETHER TONIGHT INTO
FRIDAY ACROSS THE GREAT LAKES. OPERATIONAL GFS CONTINUES TO BE THE
STRONGEST WITH THE SURFACE LOW AND SEEMS OVERDONE CONSIDERING HOW
FAR NORTH AND WEST THE BEST JET STREAM WILL REMAIN AND HOW THE
SYSTEMS MAY BE SLOWER OR NOT PHASE AT ALL. WILL OPERATE UNDER THE
ASSUMPTION THAT THE HEAVIEST RAIN WILL STAY SOUTH OF THE AREA
GIVEN A SOMEWHAT WEAKER SURFACE LOW AND THE CONVECTION/DEEPEST
MOISTURE STAYING TO THE SOUTH BUT OF COURSE WILL HAVE TO CONTINUE
TO MONITOR THE MODELS/MAPS. IN ANY CASE...RAIN WILL SPREAD ACROSS
THE AREA LATE TODAY/TONIGHT WITH PERHAPS THE STEADIEST RAIN LATER
TONIGHT/FRIDAY MORNING. GIVEN THE JET SLIDING ACROSS THE GREAT
LAKES...WE WILL END UP IN THE ENTRANCE REGION OF THE JET FOR AN
EXTENDED PERIOD OF TIME SO WILL NOT BE IN A HURRY TO END THE RAIN
AND WILL ALLOW FOR A LINGERING SHOWER NE OH/NW PA ON SATURDAY
MORNING.
A WEAKER AND SLOWER SURFACE LOW MAY KEEP EXTREME NORTHERN OH/NW
PA... ESPECIALLY THE TOLEDO AREA... IN A NNW FLOW MUCH OF THE TIME
FRIDAY. WILL FORECAST MAX TEMPS NEAR THE COOLER GUIDANCE IN THOSE
AREAS. DEEPER MOISTURE SHOULD SLIDE EAST OF THE AREA ON SATURDAY AND
SUBSIDENCE DEVELOPS...COULD SEE A FEW BREAKS IN THE CLOUDS...
MAINLY ACROSS NW OHIO. AIRMASS WILL NOT BE VERY COOL SATURDAY BUT
CLOUDS AND LIGHT NORTH FLOW BECOMING EAST NOT CONDUCIVE TO
WARMING. FORECAST MAX TEMPS WILL GENERALLY BE IN THE MID/UPPER
50S. NEXT COLD FRONT WILL CROSS THE AREA BY SUNDAY MORNING. BEST
CHANCE OF SHOWERS MIGHT BE ACROSS EXTREME NE OH/NW PA BUT WILL
HAVE A LOW POP ELSEWHERE AS WELL. RELATIVELY MILD START TO SUNDAY
WILL SAVE THE DAY FROM BEING TOO CHILLY BUT WILL GET COOL BY
SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
LITTLE IN THE WAY OF CHANGES TO THE EXTENDED PERIODS THIS GO AROUND.
GFS MODEL APPEARS FROM THE GET GO THAT IT DOES NOT HAVE A GOOD
HANDLE IN THE EARLY PERIODS AND TENDS TO BECOME MORE FAVORABLE WITH
THE REST OF THE LONG RANGE MODELS IN THE EXTENDED PERIODS.
COLD AIR ADVECTION STARTS UP IN EARNEST AS HIGH PRESSURE BUILDS EAST
ACROSS THE AREA. THIS SHOULD BRING SOME COLD AIR INTO THE AREA
MONDAY NIGHT AND COULD BE COLD ENOUGH FOR SOME WET SLUSHY SNOW
FLAKES OVER THE HIGHER TERRAIN OF NORTHWEST PENNSYLVANIA. THE ONLY
PLACE IN OHIO THAT I WOULD ANTICIPATE SEEING THE SAME SITUATION IS
OVER CHARDON. OTHERWISE...ALL OF THE OHIO PORTIONS SHOULD EXPECT TO
SEE RAIN AT THIS POINT.
HIGH PRESSURE QUICKLY SETTLES IN OVER THE AREA TUESDAY NIGHT AND IF
WINDS GO LIGHT AND VARIABLE AND SKIES CLEAR OUT MORE THAN
ANTICIPATED...WE COULD POSSIBLY SEE OUR FINAL FROST/FREEZE KILL OF
THE SEASON.
ONLY MADE SOME MINOR TWEAKS TO TEMPERATURES THROUGH THE PERIOD.
BUMPED TEMPERATURES UP SLIGHTLY TUESDAY THROUGH WEDNESDAY AS WARM
AIR ADVECTION BEGINS TO TAKE PLACE IN THE WAKE OF THE HIGH PRESSURE.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PERSIST THROUGH MUCH OF THE MORNING HOURS
TODAY. NEXT STORM SYSTEM WILL APPROACH FROM THE WEST AND
EVENTUALLY TAP INTO THE GULF OF MEXICO MOISTURE. THIS SHOULD START
THE GRADUAL LOWERING OF CEILINGS AND VISIBILITIES FROM WEST TO
EAST DURING THIS TAF PERIOD. ERIE SHOULD STAY VFR THROUGH THE
ENTIRE PERIOD AS DOWN SLOPING SHOULD HOLD CEILINGS FROM DROPPING
DOWN TO MVFR.
SOUTHWEST FLOW WILL CONTINUE ACROSS THE AREA DURING MUCH OF THE
DAY AS HIGH PRESSURE SLIDES EAST OF THE REGION. WARM FRONT
APPROACHES FROM THE SOUTH AND FORCES WIND TO TAKE A SOUTHEASTERLY
DIRECTION LATER THIS AFTERNOON INTO THE EVENING HOURS.
.OUTLOOK...IFR CONDITIONS POSSIBLE THURSDAY NIGHT CONTINUING INTO
FRIDAY NIGHT. NON-VFR CONDITIONS MAY LINGER SATURDAY.
&&
.MARINE...
WINDS HAVE DIMINISHED ON THE LAKE WEST OF GENEVA-ON-THE-LAKE SO WILL
GO AHEAD AND DROP THE SMALL CRAFT ADVISORY FOR THE PORTIONS THAT
WERE STILL IN EFFECT. HOWEVER...POINTS EAST ARE STILL SEEING WINDS
AT 10 TO 20 KNOTS AND WILL CONTINUE THE SMALL CRAFT THROUGH 10 AM
THIS MORNING. WINDS SHOULD BECOME MORE SOUTHWESTERLY AND THIS
SHOULD TAKE THE HIGHEST WAVE ACTION OUT INTO THE OPEN WATERS THIS
AFTERNOON SO WILL HOLD OFF ON REISSUING A SMALL CRAFT ADVISORY FOR
THIS AFTERNOON AND TONIGHT.
FLOW REMAINS FAIRLY LIGHT ACROSS THE AREA THROUGH FRIDAY AND THEN
START TO PICK UP AGAIN BY FRIDAY NIGHT. THEN...GRADIENT PICKS UP A
BIT FROM THE SOUTH AHEAD OF THE NEXT COLD FRONT SATURDAY NIGHT AND
SUNDAY MORNING. FRONT IS EXPECTED TO BE RELATIVELY WEAK AND GRADIENT
IS NOT THAT STRONG SO WINDS ARE NOT EXPECTED TO GET OUT OF HAND.
ANTICIPATION IS THAT WE WILL LIKELY NEED A SMALL CRAFT SATURDAY
NIGHT AND SUNDAY MORNING.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR LEZ148-
149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDYHazardous weather outlook, Oct 7, 9:36 PM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 936 PM EDT WED OCT 7 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090145- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 936 PM EDT WED OCT 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL INCHES OF RAIN MAY FALL AT SOME LOCATIONS THURSDAY EVENING THROUGH FRIDAY EVENING. WHICH LOCATIONS GET THE HEAVIEST RAIN DEPENDS ON THE TRACK OF THE LOW. IF THE HEAVY RAIN DEVELOPS...SOME FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-090145- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 936 PM EDT WED OCT 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:10 PM EDT | Small Craft Advisory | CLE | 8 hr | |
| Oct 8, 3:35 PM EDT | Flood Watch | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Mahoning and 10 more | 19 hr |
Nearby
Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.